Jump to content
CrazyBoards.org

Recommended Posts

I first heard about this on Dr. Oz, who I have no reason to mistrust...he's hooked up with an outfit selling it on the internet

I looked at a different brand in the drugstore today that said something about helping your body make or retain more norepinephrine (I'm on SNRI's)

Does anyone know anything about this?

Has anyone tried it or know someone who has?

...stephanie

Link to post
Share on other sites

No personal experience.

Cursory research indicates it may have been thought to reduce "high fat" induced weight gain in rats, but has not shown that effect in humans, per articles cited in Wikipedia writeup.

There's also something about norepinephrine-mediated lipolysis, but that seems to mean fat-burning mediated by norepinephrine, not that your body would necessarily make more NE.

Just hazarding a guess, though.

Link to post
Share on other sites
  • 3 weeks later...

I've tried it because I was my friends personal lab rat, and holy shit - they make your burps taste like really old raspberry dust. Doesn't make you lose much weight though, just makes you a LITTLE less hungry.

Link to post
Share on other sites

I've tried it because I was my friends personal lab rat, and holy shit - they make your burps taste like really old raspberry dust. Doesn't make you lose much weight though, just makes you a LITTLE less hungry.

Yup. All it made me do was burp raspberries all morning

Link to post
Share on other sites

well thanks peeps...didn't lose weight...I think I got a little energy boost but I ate a little more too :-(

maybe it would be a bad idea for anyone prone to mania...just sayn, I really have no idea

Link to post
Share on other sites
  • 3 weeks later...

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

  • Similar Content

    • By mjs190
      I'm currently on a cocktail of Seroquel XR at 600 mg and Lamictal at 150 mg. My Seroquel dose got this high because of a mixed episode, so as of now, thats likely where I'll stay for a while to keep things stable. I was at 400 mg which not only lacked the sedation of lower doses, but also came with a lessened appetite. But that all came back when I bumped up to 600 mg.
      I've put on 10-ish pounds or so in a month, and I'm not thrilled. I asked my doctor for a Metformin Rx to help with the metabolic side effects. She was hesitant, but agreed I may need something and actually leaned more towards Topamax instead. She wants me to try 1 more month of dieting and exercise to see if I can manage without adding another med.
      Now I'm leaning towards Topamax, since maybe it could have mood stabilizing properties to it, in addition to curbing appetite and helping me lose weight. I'm not overweight by any means, but I'm definitely hyper-vigilant about my body and tend to...obsess. 
      Has anyone taken Topamax and found that it (1) helped with appetite or weight control and (2) had positive effects on their illness?
    • By Poem
      Hello, it has been awhile!
      Well, my old psychiatrist retired and I am now stuck with a new one. A tele-med provider. Without really letting me know if they read my chart (they even made mistakes when asking what meds I was on now) they prescribed me topamax to take alongside my usual anxiety med due to (duh) increase in anxiety. They said the added benefit would be that I would be able to lose weight as well, since my previous meds made me...ahem, chunky. And I told them I have body issues.
      Here's the thing. I did a little research about the weight loss and all studies said that it was beneficial to those who were bulimic or over eaters. I have history, and deal with restrictive eating. Making my appetite less would be a very stupid move in my opinion. My other concern is that there is a side effect where your eyes can suffer permanent damage. Not likely of course, but it is noted. I have a degenerative eye problem and I feel that it would be risky to  take something that could make my eyesight worse. Of course there is the caveat that if I notice anything like that I can stop the med, but would my eyes regain the vision they "lost"?
      I talked to a pharmacist today and they told me it would be very unlikely that I would have any visions problems other than blurriness and that most symptoms are dizziness, hard time focusing, etc the usual. They kind of glossed over the eating part too, saying to just talk to my provider. I have an appointment in a month, and with the Holidays coming up, I decided not to start taking the topamax so as not to ruin any festivities I hope to have with my family.
      I guess I just needed to vent a bit because it doesn't seem like my new provider is listening to what I have to tell them...since they keep asking me things that are in my chart already! I miss my old psychiatrist a lot, and don't like this new tele-med set up. In any case, I would love to hear from others who have taken topamax for anxiety and how it worked for them. I know everyone is different, but I'd like to get some feedback nonetheless.
      Poem
    • By HisHarleQuinn
      My fiance has been losing weight recently. He's down 20 lbs and is like 228 lbs now. I've gained weight, but it was also that time of the month. I kinda go after chubby dudes as is, and always worry if they weigh less than me I become unnattractive. His affection towards me hasn't really gone down, it's stayed the same really. I tell him my concerns of me gaining while he's losing, and he says he'll love me no matter what. And that he also doesn't want me skinnier, he just wants me to be happy. But, at the same time he thinks my best friend is too big, [she's considered a SSBBW i'm a BBW if anyone knows what those mean...] but he said the difference too is that if I got as big as her he loves me, not her. I just worry his eyes may start to wander to other girls who aren't as big, although he does prefer curvier women, and I do actually have curves, i'm just a bit chunky. I've got a big bust, wide hips, and a big lower half, plus an hourglass figure, but a bit of a tummy.... And lately I've been more anxious as well about losing him to the point of nightmares, although it seems that they're symbolizing to not worry and to trust him [I die in them, and regret leaving things "left unsaid" with him basically.] Also a gentle reminder, this is my first longest relationship [been almost 2 years now coming this fall, been engaged for a full year now, too as of june.], first engagement, and hopeful marriage in the next few years. He's been married twice. I'm hoping to get us in for a premarital counseling appt cause we've not been in awhile this coming week, also. 
       
      I feel like I've just put him on this pedastal of perfect cause let's face it he IS WAY better than anyone else I've been with putting up with my anxiety attacks, insecurities, etc etc etc, and it's like I'm waiting for something bad to happen and I hate that I'm like that. And he tells me to stop thinking he's perfect too, cause he ain't but he is to me...
    • By Roly Poly
      I just started lamictal yesterday at 50mg ER. I was hoping for appetite suppression which I have heard about on lamictal. But this morning I have a huge appetite. I just took another pill and appetite seems to have calmed down a bit though. Is there a dosage at which anyone has found when the appetite suppression kicked in? I have gained weight from Risperdal and having hard time losing weight.
    • By katkatkat
      Hey guys 
      So I started Latuda about 8 weeks ago at 20 mg, (just the starting dose but wasnt able to get into see my doc when I was supposed to) I am definitely feeling some effects, most of them good, but I wanted to know if anyone has experienced or heard of the same? 
       
      -Weight loss. I've always been about 100 lbs, super "skinny", always get asked if I eat blah blah blah. If you're a naturally skinny girl with "a fast metabolism" you understand... Now I've NEVER been under 100 pounds (even when I never eat) but now I have been consistently eating A LOT more and my weight is dropping quickly. I was 96 pounds about two weeks after starting Latuda and I'm now at 90. Need to ask my doc but anyone experience? 
      -Insomnia. what I've noticed is that even if I get to bed really late, if it is before 5AM, I'll wake up at early 9/10. Usually, if I went to bed that late, I would sleep all day. I know, my sleep routine sucks. *I STARTED TAKING IT IN THE MORNING AND THIS HELPED 100% with sleep* I now sleep like a baby and am naturally tired by the time 10pm rolls around I actually like waking up at a decent time and starting my day, something I've never even thought was possible before this drug.
      - I am popping up all the time to get things, or move things, or do things for others in my house(like getting my boyfriends a drink from downstairs anytime he asked without whining about it first).. I think this is just me starting to feel better, but am open to different interpretations
       
      -On the whole, I am beginning to feel pretty good, but not that "I feel soooooo good," hypomania. But I do get really irritable for about 15 minutes a few times a day.
       If anyone can relate, knows if this is normal or if anyone thinks something is off, could you please give me your opinion?
       
×
×
  • Create New...